How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr .Saeed ahmed Your Own Question
Dr .Saeed ahmed
Dr .Saeed ahmed, Doctor
Category: Cardiology
Satisfied Customers: 4469
Experience:  MBBS/FCPS(R)/MRCP U.K(R), Senior Registrar Cardiology
16248889
Type Your Cardiology Question Here...
Dr .Saeed ahmed is online now

I took telmesartan but caused severe restless legs. then

Resolved Question:

Do not close, not a duplicate question.
Hi, I took telmesartan but caused severe restless legs. then I suspended and went away. now I am taking Zanidip 20mg but I still get restless legs occasionally in a mild form. do you think restless legs is related to the pills and are there medications
less likely to cause this side effect? btw my diastolic has improved but still above 90 Thanks
Submitted: 1 year ago.
Category: Cardiology
Expert:  Dr. Phil, MD replied 1 year ago.
have you rated the other answers you have received?
Customer: replied 1 year ago.
No I have not rated it and I have not even read it I only read the first response, I did not read the second time you wrote. I would kindly ask you not to reply to my question anymore. I am looking for a second opinion, I would not see why I would want more the same person to answer the same question more than once, it is getting a kind of annoying. Could you please let the other expert answer (if any...) . Thanks
Customer: replied 1 year ago.
so I read and rated the first answer you gave me the following ones I have neither read them nor rated since I was looking for a second opinion. I had informed Just answer about this and they told me that it is ok to look for a second opinion and that the moderator would allow only other person to respond. Obviously the moderator either did not take any actions or the actions are not working. Could you please release the questions to other experts? Thanks
Expert:  Dr. Phil, MD replied 1 year ago.
Experts will be hesitant to answer your questions if you don't rate. Just FYI. I can opt out
Customer: replied 1 year ago.
thank you for your advise. Although I struggle to understand why rating once the same answer from the same doctor is not sufficient and I am now in a position I need to rate it twice. I cannot even found the link to your second answer. do you have it? Thanks
Expert:  Shantal-Mod replied 1 year ago.
Hi,
I’m a moderator for this topic. It seems the professional has left this conversation. This happens occasionally, and it's usually because the professional thinks that someone else might be a better match for your question. I've been working hard to find a new professional to assist you right away, but sometimes finding the right professional can take a little longer than expected.
I wonder whether you're OK with continuing to wait for an answer. If you are, please let me know and I will continue my search. If not, feel free to let me know and I will cancel this question for you.
Thank you,
Shantal
Expert:  Dr .Saeed ahmed replied 1 year ago.
Thank you for your question, Telmisartan has the lowest chance of restless leg syndrome among most of antihypertensive medicine. It only causes this problem when taken at high dose. Let me know if you have questions.
Customer: replied 1 year ago.
ok thank you for your answer. I suffered severe restless with Telmisartan (40 mg) , it may have been just a coincidence (??) but I tried twice with a break in between (without any medication) and I only suffered it when taking Telmisartan
I am now taking Zanidip 20 mg instead and I have restless legs occasionally and only mildly, however my diastolic is still over 90 so I will probably need to add another medication. Would you advise to add a medication to my current one or change it completely? Any advise or suggestion would be very welcome
Expert:  Dr. Phil, MD replied 1 year ago.
I would advise to change it completely
amlodipine is a good choice and in a different class
Customer: replied 1 year ago.
Sorry Dr Phil, i already asked you to opt out, i am waiting response from Dr Saaed. Please stop stalking me this behaviour is appoling
Expert:  Dr. Phil, MD replied 1 year ago.
I am opted out
Customer: replied 1 year ago.
Hello Dr Saeed ahmed,
I would greatly appreciate it if you could answer my follow-up question to my previous response (hoping there will be no further unwelcome interruptions from other expert and that the question will be tagged back to you):
"I suffered severe restless with Telmisartan (40 mg) , it may have been just a coincidence (??) but I tried it for 2 separate periods with a break in between (without any medication) and I only suffered it when taking Telmisartan
I am now taking Zanidip 20 mg instead and I have restless legs occasionally and only mildly, however my diastolic is still over 90 so I will probably need to add another medication. Would you advise to add a medication to my current one or change it completely? Any advise or suggestion would be very welcome"
Thank you
Customer: replied 1 year ago.
Hello Dr Saeed ahmed,
I would greatly appreciate it if you could answer my follow-up question to your previous response (hoping there will be no further unwelcome interruptions from other expert and that the question will be tagged back to you):
"I suffered severe restless with Telmisartan (40 mg) , it may have been just a coincidence (??) but I tried it for 2 separate periods with a break in between (without any medication) and I only suffered it when taking Telmisartan
I am now taking Zanidip 20 mg instead and I have restless legs occasionally and only mildly, however my diastolic is still over 90 so I will probably need to add another medication. Would you advise to add a medication to my current one or change it completely? Any advise or suggestion would be very welcome"
Thank you
Expert:  Dr. Phil, MD replied 1 year ago.
.
Customer: replied 1 year ago.
Hello Dr Saeed ahmed,
I would greatly appreciate it if you could answer my follow-up question to your previous response (hoping there will be no further unwelcome interruptions from other expert and that the question will be tagged back to you ) :
"I suffered severe restless with Telmisartan (40 mg) , it may have been just a coincidence (??) but I tried it for 2 separate periods with a break in between (without any medication) and I only suffered it when taking Telmisartan
I am now taking Zanidip 20 mg instead and I have restless legs occasionally and only mildly, however my diastolic is still over 90 so I will probably need to add another medication. Would you advise to add a medication to my current one or change it completely? Any advise or suggestion would be very welcome"
Thank you
Expert:  Dr .Saeed ahmed replied 1 year ago.
Thank you for your reply,
I am sorry i was not able to see this question as open because other expert sent the response.
If your symptoms have clear relation with telmisartan like as you have mentioned, taking them off relives the symptoms, then it is best to change the medication altogether, second best option is calcium channel blocker.
Let me know if you have questions, thank you.
Customer: replied 1 year ago.
yes, so basically I have already stopped Telmisartan (although it had lowered my blood pressure effectively) and I am now taking calcium channel blockers (Zanidip 20mg). restless legs has much improved, now I only get it occasionally and in a mild form (not ideal but I can live with it). But my diastolic is still above 90. So my question is: would you just add another medication on top of zanidip or would you change it completely? Thank you in advance for your help
Expert:  Dr .Saeed ahmed replied 1 year ago.
Thank you for your reply, If your systolic blood pressure is under 140 and diastolic is less than 100 then i will not add another medicine, there are no guidelines to treat diastolic blood pressure less than 100-110 if systolic blood pressure is under control.I hope this helps.
Customer: replied 1 year ago.
it does, thank you, ***** ***** assume you would not suggest change of medication to see if restless legs improve further? (final question)
Expert:  Dr .Saeed ahmed replied 1 year ago.
Yes, you have to continue on this Zanidip ,, it takes several months in most cases to completely go away, once it starts.
Dr .Saeed ahmed, Doctor
Category: Cardiology
Satisfied Customers: 4469
Experience: MBBS/FCPS(R)/MRCP U.K(R), Senior Registrar Cardiology
Dr .Saeed ahmed and other Cardiology Specialists are ready to help you
Customer: replied 1 year ago.
ok thank you, ***** ***** your help